Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jul 16, 2021, 2:49 PM EDT for Meigs County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 2:49 PM EDT (18:49 UTC)
- Expired
- Jul 16, 2021, 3:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Morristown, TN
County Meigs County, TN
The radar
The Knoxville radar (KMRX), 136 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1708 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850
WWUS84 KMRX 161849
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
249 PM EDT Fri Jul 16 2021
TNZ083>085-161915-
Rhea TN-Meigs TN-McMinn TN-
249 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RHEA...CENTRAL MEIGS AND
CENTRAL MCMINN COUNTIES UNTIL 315 PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm near
Decatur, moving northeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Athens, Sweetwater, Decatur, Spring City, Niota, Riceville, Clear
Water, Peakland, Murray Store and Old Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3535 8469 3546 8499 3572 8486 3561 8452
3559 8452 3558 8451
TIME...MOT...LOC 1849Z 202DEG 10KT 3544 8485
$$
MoultonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jul 16, 1:26 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 16, 1:26 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 126 PM EDT Fri Jul 16 2021 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... Current radar shows some convection getting going near our Plateau counties. Still expect some isolated to scattered convection today as is currently forecast, so only some minor tweaks to PoPs/Wx. Will bump some max temps up slightly and make a few other minor changes mainly to sky and dew points, but overall current forecast looks to be on track. && .AVIATION... 18Z TAF DISCUSSION. Will be some convection around mainly this afternoon and then again late in the period. Will try to time the most likely threat periods for thunder with VCTS and prob30/tempo groups. There is a possibility that fog could develop late tonight, but probability still looks too low to include for now. Will have to watch for any location that sees rain later this afternoon which will increase the chance for late night fog. Outside of any convection, will go with a VFR forecast all sites for the period. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 72 87 71 85 70 / 30 60 60 80 40 Knoxville McGhee Tyson Airport, TN 72 87 70 83 69 / 20 60 60 80 40 Oak Ridge, TN 71 85 70 82 68 / 30 70 60 80 40 Tri Cities Airport, TN 68 87 68 81 66 / 20 70 70 80 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jul 16, 3:09 AM EDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 309 AM EDT Fri Jul 16 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-170715- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 309 AM EDT Fri Jul 16 2021 /209 AM CDT Fri Jul 16 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday afternoon and evening, a few strong to severe thunderstorms will be possible as a cold front moves into the region. Damaging winds would be the main concern. Locally heavy rainfall would also be a concern. Widespread showers and thunderstorms continuing Sunday into Monday along a stalling front could also produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Jul 16, 1:24 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Morristown TN
124 PM EDT Fri Jul 16 2021
TNZ099>101-161815-
West Polk TN-Bradley TN-Hamilton TN-
124 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...SOUTHWESTERN POLK AND
SOUTHEASTERN HAMILTON COUNTIES UNTIL 215 PM EDT...
At 123 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cohutta, or 11 miles northeast of Ringgold, moving northeast at 20
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cleveland, South Cleveland, East Cleveland, Wildwood Lake,
Collegedale, Waterville, Conasauga, Parksville, Hopewell and Red Clay
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3499 8505 3505 8510 3532 8488 3505 8460
3499 8476
TIME...MOT...LOC 1723Z 234DEG 17KT 3502 8497Special weather statement, Jul 16, 2:04 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Morristown TN
204 PM EDT Fri Jul 16 2021
TNZ082-083-099-161830-
Rhea TN-Bledsoe TN-Hamilton TN-
204 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RHEA...CENTRAL
BLEDSOE AND NORTHEASTERN HAMILTON COUNTIES UNTIL 230 PM EDT/130 PM
CDT/...
At 204 PM EDT/104 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles southwest of Dayton, moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dayton, Pikeville, Graysville, Evensville, Sale Creek, Brayton and
Flat Top Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3536 8523 3539 8528 3565 8522 3556 8491
3547 8497 3547 8498 3545 8498 3542 8500
3540 8502 3538 8503 3531 8507
TIME...MOT...LOC 1804Z 199DEG 14KT 3541 8515Special weather statement, Jul 16, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
249 PM EDT Fri Jul 16 2021
TNZ083>085-161915-
Rhea TN-Meigs TN-McMinn TN-
249 PM EDT Fri Jul 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RHEA...CENTRAL MEIGS AND
CENTRAL MCMINN COUNTIES UNTIL 315 PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm near
Decatur, moving northeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Athens, Sweetwater, Decatur, Spring City, Niota, Riceville, Clear
Water, Peakland, Murray Store and Old Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3535 8469 3546 8499 3572 8486 3561 8452
3559 8452 3558 8451
TIME...MOT...LOC 1849Z 202DEG 10KT 3544 8485
MoultonThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:24 PM EDT | Special Weather Statement | MRX | Bradley | 51 min |
| Jul 16, 2:04 PM EDT | Special Weather Statement | MRX | Bledsoe | 26 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.